How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 24391
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

I have a 35 pound border collie that ate some of my other

Customer Question

I have a 35 pound border collie that ate some of my other dog's Proin medication. I wasn't sure how much. I induced vomiting within 15 minutes with hydrogen peroxide. Its been over an hour and she seems withdrawn and uncomfortable. Is it possible she is feeling poorly from throwing up or is there something else I should be looking for.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 1 year ago.

How many milligrams of PPA was in your other dog's pill? A 35 lb dog could be administered up to 2 mg/lb (70 mg) safely. Most likely side effects include vomiting, anorexia, restlessness, anxiety, irritability, urine retention, tachycardia (fast heart rate), and hypertension.

Customer: replied 1 year ago.
The pills are 25 mg but I don't know how much she ate. They are chewables and she got the bottle and chewed it open. The vomiting was successful, she threw up her dinner and I'm assuming the pills. She just seems unwell.
Expert:  Dr. Michael Salkin replied 1 year ago.

You did just what you should have done and along with those symptoms I mentioned, the peroxide irritated her stomach lining - that's what induces emesis - and so there's plenty of reasons for her to feel yucky. Most important, if she doesn't appear agitated she's not experiencing the more worrisome signs of tachycardia or hypertension. Depending upon how much ended up in her bloodstream she could remain symptomatic for up to 24 hours. Up to 8 hours is more likely, however. Please continue our conversation if you wish.

Related Dog Veterinary Questions